MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of an unknown inferior vena cava filter, which had been in place for seven months, the pin vise of a gunther tulip vena cava filter retrieval set separated from the snare.Reportedly, the system was under "a lot of tension".The physician reported that the device was not the issue, but rather the extreme stress that the device was under during the event that caused the pin vise to come off.Per photos provided by the customer, the filter was retrieved.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, during retrieval of an unknown inferior vena cava filter, which had been in place for seven months, the pin vise of a gunther tulip vena cava filter retrieval set separated from the snare.Reportedly, the system was under "a lot of tension".The physician reported that the device was not the issue, but rather the extreme stress that the device was under during the event that caused the pin vise to come off.Per photos provided by the customer, the filter was retrieved.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.During visual inspection of the returned device, the loop wire inside the loop system catheter was returned with the separated pin vise.The devices were curved, and the loop wire had slipped into the catheter with no proximal part exiting from the y-fitting.The y-fitting was blocked by biological matter, thus impeding advancement of the loop wire.The loop wire was removed from the catheter and the pin vise was attached.After the pin vise was tightened, it could not be removed with a reasonable effort of pulling.A document-based investigation evaluation was also performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no additional complaints for this lot.Reviews of the manufacturing instructions and quality control procedures were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The device is packaged with instructions for use, which warn that excessive force should not be used to retrieve the filter.Based on the information provided, investigation has concluded that a potential cause for device failure is the extreme stress reportedly placed on the retrieval system during removal of the filter, contrary to the warning of the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9202452
Report Number1820334-2019-02630
Device Sequence Number19480329
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)220804(10)9949905
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2022
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9949905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1